MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL DELTAPAQ CERE 1.5MMX4CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL DELTAPAQ CERE 1.5MMX4CM; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number CDF100154-30
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/07/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).The purpose of this mdr submission is to report the findings of the device investigation.The embolic coil was noted to being mechanically detached, meeting regulatory reporting criteria.Information regarding patient weight, height, medical history, race, and ethnicity was not reported.Procode: krd/hcg.Initial reporter: the customer contact information, including name, occupation, phone, fax, and e-mail address, was not reported.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.This is one of two products involved with the complaint and the associated manufacturer report numbers are 3008114965-2020-00327 and 3008114965-2020-00328.Complaint conclusion: as reported by the field, during a coil embolization, a 1.5mmx4cm deltapaq cere coil (cdf10015430, s13544) impeded in the microcatheter (mc).It was reported that physician found force when he pushed first coil within microcatheter, then he withdrew the first coil outside of the patient.The physician changed to a new 1.5mmx6cm deltapaq cere (cdf10015630, s14515), but still failed to advance.Physician withdrew the second coil outside of patient.He changed to use a galaxy coil and was able to push smoothly within the same mc.The physician implanted a second galaxy coil successfully as well.Therefore, the procedure was completed by the two galaxy coils.There was no patient injury reported.The target cerebral position was not lost.No additional information is available.One non-sterile deltapaq cere 1.5mmx4cm was received inside of a pouch.The received device was visually inspected and no damages could be noted.Then a microscopic inspection was performed, the distal outer sheath had not been softened indicating that the resistance heating coil had not been heated and the detachment process was not initiated.The embolic coil was not returned for analysis and it appear to be mechanically detached from the device.No other damages could be observed.A lab sample prowler select plus was flushed using a lab sample syringe.After that, the unit deltapaq cere 1.5mmx4cm was introduced into a lab sample prowler select plus and it advance, no resistance/friction was felt.A manufacturing record evaluation was performed for the finished device (b)(4) number, and no non-conformances related to the reported complaint condition were identified.The complaint reported by the customer ¿detachable coil delivery system (dcs) - impeded in microcatheter with no loss of cerebral target position¿ was not able to confirmed.The device was found in good conditions.Also, the deltapaq cere 1.5mmx4cm was able to advance through the lab sample mc without a problem.The mechanically detached condition noted on the device may have appeared to have been caused by excessive force and handling being applied to the device however none of those can be conclusively determined.Neither the analysis or the mre suggest that the failure reported could be related to the manufacturing process.The instructions for use (ifu) warns that if the microcoil system becomes immobile in the infusion microcatheter, apply a gentle push-pull motion to free it.If unsuccessful, remove both microcatheter and microcoil system together as a unit and replace with new devices.Assignment of root cause for the event remains speculative and inconclusive, based on the limited information provided and the evidence presented by the returned device; however, it is possible that clinical and procedural factors, including device manipulation and device interaction, may have contributed to the reported failure and damages on the returned system.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.
 
Event or Problem Description
As reported by the field, during a coil embolization, a 1.5mmx4cm deltapaq cere coil (cdf10015430, s13544) impeded in the microcatheter (mc).It was reported that physician found force when he pushed first coil within microcatheter, then he withdrew the first coil outside of the patient.The physician changed to a new 1.5mmx6cm deltapaq cere (cdf10015630, s14515), but still failed to advance.Physician withdrew the second coil outside of patient.He changed to use a galaxy coil and was able to push smoothly within the same mc.The physician implanted a second galaxy coil successfully as well.Therefore, the procedure was completed by the two galaxy coils.There was no patient injury reported.The target cerebral position was not lost.No additional information is available.Based on the product analysis of the 1.5mmx4cm deltapaq cere, the embolic coil appears to be mechanically detached from the device.

Brand Name
DELTAPAQ CERE 1.5MMX4CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
MDR Report Key10369065
Report Number3008114965-2020-00327
Device Sequence Number14169495
Product Code HCG
UDI-Device Identifier00878528007036
UDI-Public00878528007036
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K080437
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 06/08/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2022
Device Model NumberCDF100154-30
Device Catalogue NumberCDF10015430
Device Lot NumberS13544
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/02/2020
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/27/2020
Initial Report FDA Received Date08/05/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1